MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-400U-0425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the injector needle was hard to open and close.Further, the needle was broken inside the patient in an unspecified case.Additional information has been requested but none has been provided at this time.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to field h3.The subject device was manufactured on may, 2024 based on the provided 3 digit lot information.However, the exact manufacture date is unknown.From the attached photographs, the reported malfunction was nor confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and past investigation results, it is likely that the reported event occurred due to friction resistance has increased between the outer tube and the needle tube due to buckling of the tube.It is possible, a bending force might have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package or during pre-inspection.However, a specific root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use which state: "the operator of this instrument must be a physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual does not explain or discuss clinical endoscopic procedures." "before use, inspect the insertion portion and the tube for damage.Do not use the instrument if either component is crushed or excessively bent or any other damaged has been detected.Confirm that the needle can be smoothly extended from and retracted into the tube.Do not use the instrument if it cannot be operated smoothly.Otherwise, the needle may not properly extend from and/or withdraw into the sheath.The extended needle could cause perforation, bleeding, mucous membrane damage or inflammation of tissues, and/or damage the endoscope.If needle operation is lost or becomes difficult during a procedure, stop the procedure immediately and withdraw the needle and the endoscope from the patient." "before use, confirm that the needle and the insertion portion are not damaged.If any abnormalities such as significant deformations or excessive bends are found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage."do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the insertion portion in the endoscopic field of view, do not use the instrument.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.It may also damage the endoscope and/or instrument." "confirm that the needle extends in the endoscopic image are normal.If any abnormalities are found, do not use the instrument.Otherwise, it may cause perforation, bleeding or mucous membrane damage." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20371493
Report Number9614641-2024-01928
Device Sequence Number6878262
Product Code FBK
UDI-Device Identifier04953170259937
UDI-Public04953170259937
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-400U-0425
Device Lot Number45K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown